Alert archive / Kentucky / Special Weather Statements in 2017
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Aug 3, 2017, 4:04 PM EDT for Henry County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2017, 4:04 PM EDT (20:04 UTC)
- Expired
- Aug 3, 2017, 4:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Louisville, KY
County Henry County, KY
The radar
The Louisville radar (KLVX), 74 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
128 WWUS83 KLMK 032004 SPSLMK Special Weather Statement National Weather Service Louisville KY 404 PM EDT THU AUG 3 2017 KYZ031>033-032030- Oldham-Henry-Trimble- 404 PM EDT THU AUG 3 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN OLDHAM...SOUTH CENTRAL TRIMBLE AND WEST CENTRAL HENRY COUNTIES... At 403 PM EDT, a strong thunderstorm was located near La Grange, moving northeast at 15 mph. Winds in excess of 40 mph and torrential rainfall are possible with this storm, especially along I-71. Locations impacted include... La Grange, New Castle, Pendleton, Russell Corner, Sligo, Sulphur, Liro and Tarascon. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3836 8538 3843 8544 3856 8527 3844 8513 TIME...MOT...LOC 2003Z 235DEG 14KT 3844 8533 $$ DM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:30 PM EDT, 34 minutes earlier.
Area forecast discussion, Aug 3, 3:30 PM EDT, 34 minutes before
Area Forecast Discussion National Weather Service Louisville KY 330 PM EDT Thu Aug 3 2017 .Short Term (Now through Friday Night)... Issued at 315 PM EDT Thu Aug 3 2017 Main weather player in the next 24 hrs is an upper shortwave trof digging into the Upper Midwest and driving a surface cold front into the Upper Mississippi Valley. Ahead of it, a fairly sloppy pattern remains in place over the Ohio Valley today with weak SW flow in a deep layer of the atmosphere. We have seen a few isolated thunderstorms pop in the heat of the early afternoon, but with substantially less coverage compared to yesterday. Slight chances of storms will persist until just before sunset. We don't expect any strong or severe storms, but can't rule out some heavy rain producers as movement is fairly slow and the atmosphere is still juicy. The evening looks dry but precip chances will ramp up toward morning as the front impinges on the area from the NW. A weakening line of thunderstorms will likely approach the Ohio River around daybreak, but the weakening trend does limit our precip chances to around 50%. After an early morning minimum, POPs will increase mid/late morning, with 60-70% chances east of Interstate 65. Severe chances quite limited by the timing coinciding with a diurnal minimum of instability, but there is a Marginal risk east of a line from Glasgow to Versailles. Damaging winds will be the main threat with the strongest storms as mid-level winds hit 35 kt. Just enough elevated instability for marginal hail, but should be progressive enough to limit the excessive rain potential. Cooler and drier air will spill into the area fairly quickly behind the departing front. Max temps will only recover by about 10 degrees from morning lows, but the more noticeable change will be the drop in dewpoints. Friday night skies will clear to allow a fall-like radiational cooling night, with most locations dropping into the 50s. Louisville may even get in on the act, but the climate sites should all remain just above daily record lows, which are in the lower/mid 50s. .Long Term (Saturday through Thursday)... Issued at 305 PM EDT Thu Aug 3 2017 Canadian high pressure will continue the early fall temperatures on Saturday, with highs just either side of 80 in spite of abundant sunshine, and low humidity. A southern-stream disturbance ejecting out of the Plains will bring increasing clouds and warmer temps Sat night, and then increasing rain chances during the day on Sunday. Precip chances will peak Sunday night and Monday as a stronger northern-stream wave swings through the Great Lakes, and taps into the moisture drawn north by the lead disturbance. From Monday night onward, we get into a progressive pattern and a series of disturbances will interact with a nearly stationary front somewhere near the Tennessee Valley. This will be just far enough north, with just enough uncertainty to support a 20-30% POP across south-central Kentucky, while keeping the forecast mainly dry across southern Indiana and north-central Kentucky. Temps will be near climo at night and a few degrees below normal in the daytime as clouds will limit diurnal ranges. && .Aviation (18Z TAF Update)... Issued at 121 PM EDT Thu Aug 3 2017 Isolated to scattered afternoon showers and thunderstorms will develop again today, with the best chances for storms along and east of I-65. Much like yesterday, the heavier showers and storms could drop cigs/vis to IFR/MVFR briefly. Showers and thunderstorms should subside this evening shortly after sunset. A cold front will approach from the northwest early tomorrow morning, and a line of showers and storms will be possible ahead of it. Have introduced - SHRA and VCTS into TAF sites, though confidence in timing of front is still low. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........RAS Long Term.........RAS Aviation..........DM
Hazardous weather outlook, Aug 3, 3:45 PM EDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 345 PM EDT Thu Aug 3 2017 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-041945- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 345 PM EDT Thu Aug 3 2017 /245 PM CDT Thu Aug 3 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Isolated thunderstorms will be possible across the outlook area through early evening. Any storm will be capable of producing brief heavy rainfall, intense cloud to ground lightning, and locally gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Numerous thunderstorms will affect the region on Friday as a cold front moves through the area. The best chance for strong or severe storms will be east of a line from Glasgow to Frankfort, where damaging winds and hail will be possible with the strongest storms. Any thunderstorm will be capable of producing brief heavy rainfall and lightning. Scattered thunderstorms will also be possible Sunday and into Monday as another weather system moves across the outlook area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested over the next few days. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. RAS
In the hours before
Special weather statement, Aug 3, 3:20 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Louisville KY
320 PM EDT THU AUG 3 2017
KYZ028-053-031945-
Hardin-Larue-
320 PM EDT THU AUG 3 2017
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL LARUE AND
SOUTHEASTERN HARDIN COUNTIES...
At 320 PM EDT, a strong thunderstorm was located 14 miles east of
Leitchfield, moving northeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Elizabethtown, Sonora, Spurrier, Seven Corners, White Mills, Flint
Hill, White Mills Junction, Glendale, Nolin and Harcourt.
LAT...LON 3768 8587 3753 8574 3745 8605 3747 8606
3748 8605 3749 8605 3749 8606 3750 8605
3750 8606 3751 8607 3755 8610
TIME...MOT...LOC 1920Z 246DEG 16KT 3751 8604
DMSpecial weather statement, Aug 3, 3:36 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Louisville KY
336 PM EDT THU AUG 3 2017
KYZ031-033-032000-
Oldham-Henry-
336 PM EDT THU AUG 3 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN OLDHAM AND WEST
CENTRAL HENRY COUNTIES...
At 336 PM EDT, a strong thunderstorm was located over La Grange,
moving northeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
La Grange, Pendleton, Russell Corner, Sligo, Ballardsville, Liro,
Tarascon and Buckner.
LAT...LON 3851 8537 3851 8536 3845 8518 3834 8535
3840 8545 3852 8539 3852 8538
TIME...MOT...LOC 1936Z 219DEG 16KT 3841 8538
DMSpecial weather statement, Aug 3, 3:44 PM EDT, 20 minutes before
Special Weather Statement National Weather Service Louisville KY 344 PM EDT THU AUG 3 2017 KYZ028-053-032000- Hardin-Larue- 344 PM EDT THU AUG 3 2017 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL LARUE AND SOUTH CENTRAL HARDIN COUNTIES... At 343 PM EDT, a strong thunderstorm was located 11 miles southwest of Elizabethtown, moving east at 15 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Sonora, Harcourt, Glendale, Nolin and White Mills. Heavy rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3750 8601 3755 8605 3765 8587 3753 8577 TIME...MOT...LOC 1943Z 248DEG 14KT 3754 8596 DM
Special weather statement, Aug 3, 4:04 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Louisville KY 404 PM EDT THU AUG 3 2017 KYZ031>033-032030- Oldham-Henry-Trimble- 404 PM EDT THU AUG 3 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN OLDHAM...SOUTH CENTRAL TRIMBLE AND WEST CENTRAL HENRY COUNTIES... At 403 PM EDT, a strong thunderstorm was located near La Grange, moving northeast at 15 mph. Winds in excess of 40 mph and torrential rainfall are possible with this storm, especially along I-71. Locations impacted include... La Grange, New Castle, Pendleton, Russell Corner, Sligo, Sulphur, Liro and Tarascon. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3836 8538 3843 8544 3856 8527 3844 8513 TIME...MOT...LOC 2003Z 235DEG 14KT 3844 8533 DM
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:20 PM EDT | Special Weather Statement | LMK | Hardin | 25 min |
| Aug 3, 3:36 PM EDT | Special Weather Statement | LMK | Oldham | 24 min |
| Aug 3, 3:44 PM EDT | Special Weather Statement | LMK | Hardin | 16 min |
| Aug 3, 4:28 PM EDT | Areal Flood Advisory | LMK | Bullitt | 62 min |
| Aug 3, 4:33 PM EDT | Areal Flood Advisory | LMK | Henry, Oldham | 57 min |
| Aug 3, 4:36 PM EDT | Special Weather Statement | LMK | Oldham | 24 min |
| Aug 3, 4:45 PM EDT | Flash Flood Warning | LMK | Henry, Oldham | 2 hr |
| Aug 3, 4:58 PM EDT | Special Weather Statement | LMK | Henry | 17 min |
| Aug 3, 5:47 PM EDT | Special Weather Statement | LMK | Trimble | 28 min |
| Aug 3, 6:02 PM EDT | Areal Flood Advisory | LMK | Oldham, Trimble | 118 min |
| Aug 3, 6:28 PM EDT | Special Weather Statement | LMK | Scott | 32 min |
Nearby
Special Weather Statements in Kentucky, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.